Discussions By Condition: Thyroid conditions

to much meds?

Posted In: Thyroid conditions 6 Replies
  • Posted By: Anonymous
  • November 21, 2006
  • 04:27 AM

Hi
This is going to sound rude but, I have posted at this site at least 3 or 4 differnt times now and nobody has given me a single reply. I don't know how many of you at this site read the other forums on here, but I am getting a little bit fed up with nobody trying to give me any ideas that would lead me in the right direction. I know I may sound like a whinner, but this is something I have never experienced before and it is driving me nuts. I am getting really cranky because it isn't going away. So here it is one more time. I am trying to find out why I am having muscle spasms, tension, numbness and painin my right leg, left arm and hands, left leg and middle toe, and right side of cheek.Just pain in the neck and back. So I have Hashimoto's hypothyroidism and am currently on 112mcg 6 times a week and half a pill on the 7th. My levels were up to 80 before I went on the meds, and now are at .16. I know that is to high. The doctors are slowly lowering the meds until it can be at a good place. My question is, is this from being severly hypo to hyper(basically) in a months time, is anyone else experiencing this, and if so was it from Synthroid? Please Help me!! I am going nuts. My muscles want to do what they want, and my brain wants to do another thing, and I get so wore out fighting to stay at what I want to do, the tiredness is worse then before the meds. Please give me anything, I am at my wits end. thank you for giving any fed back! I need some help here.

Reply Flag this Discussion

6 Replies:

  • I don't know much. I had hypothyroidism that lead to a diagnosis of vitamin d deficiency causing bone pain from adult rickets. But my dad had numbness in his face and left arm and had a MRI of the brain and it was found that he had a tumor on his pituitary gland. He just has had to take meds and it has shrunk, his numbness has gone away. Some doctors didn't think their was a corralation but obviuosly there was. Anyways are you seeing an endocrinologist? That is who you want to talk to. Find one who will listen to you. ME, my dad, and my mom all had to go to one and I found a good one so they went to him. Your pituatary gland messes w/all your hormones and your thyroid. look into it let me know.this is my first time on here so I hope I was a little helpful. Just don't give up. I went 3 years undiagnosed and could barely walk those three years.
    Anonymous 42789 Replies
    • November 21, 2006
    • 04:38 AM
    • 0
    Flag this Response
  • Thanks so much for the reply. I have seen many people give good advice to others here and I also try to put in my two cents. My endo told me to wait and see what happens in the mean time, until my next test. I am tired of waiting. I do have, or was told I have nodules on my pituitary gland, so I was looking into cushings, then on to ms and fibromyalga. I have some symtoms of all that could mean I have a horrible desease or I am experiencing horrible side effects. Thanks again for posting, I really appreciate it.
    Anonymous 42789 Replies
    • November 21, 2006
    • 04:54 AM
    • 0
    Flag this Response
  • I have been on Synthroid for quite a while and have experienced being hyper (due to medication level) as well as hypo (due to Hashimotos). Unless you are a rare case, your symptoms ARE NOT the result of the Synthroid. Typical side effects of the medication often mimic the condition it is reproducing. In your case, the meds are making you hyper. So most of your side effects will be the same as symptoms of being hyper. Have you talked to your primary about the symptoms you are experiencing?Hope this helps
    Anonymous 42789 Replies
    • November 21, 2006
    • 00:47 PM
    • 0
    Flag this Response
  • How were you diagnosed with rickets?
    Anonymous 42789 Replies
    • December 12, 2006
    • 02:12 AM
    • 0
    Flag this Response
  • I changed from sythroid to the generic and I feel much better, none of those side effects now. I am still taking the same amount, so I must be a "rare case". I am allergic and get weird off of a lot of things, so why not the sythroid? Yes I talked to my endo about it and he said if it kept up, we'll do more tests my next blood work. Also I could just now be getting use to my new dosage, so I suppose it might not be the sythroid. Anyways, I am feeling a lot better now, so I am at least on the road to a normal life. Thanks for all your posts.
    Anonymous 42789 Replies
    • December 12, 2006
    • 06:22 AM
    • 0
    Flag this Response
  • I was diagnosed hypothyroid, and started meds. The first 50mcg tablet made me feel hyper on the first night, so I bought a pill-cutter and took 25mcg in the morning, and the other half in the late afternoon/evening. After about 3 weeks, I suddenly started having the wierdest episodes of my right leg buckling out from under me, and when I went to bed, if I moved into the wrong position, I would have this horrible paralysing sensation starting in the hip, moving down the thigh, and sometimes up the torso to my arm. I thought I was having a stroke or syncope. I was scared to lie down or even to sit for too long. This continued for a week, and I had bloods done to check my Thyroid function, and they came back normal (so the meds are working). But in researching the right leg transient paralysis, it lead to questions of either thyrotoxicosis, low potassium (hypokaelemia) or low vit B12. So thyrotoxicosis was ruled out because my bloods came back normal, and so did kidney function (ruling out potassium deficiency). I asked my GP to give me a Vit B12 shot, and at the same time asked the pharmacist for 8 Slow-K potassium tablets "just in case". Note: these episodes were so stressful and scary for me that I have depleted my small supply of Xanor(tranquiliser). I took one Slow-K (potassium) pill this morning because I was at my wits end, and by this evening I have had no episode yet. SO THE POTASSIUM WAS WHAT I NEEDED, EVEN THOUGH MY GP said it was not necessary. I will not take another until tomorrow, if I feel the strange paralysing episodes returning. I am going to see an endocrinologist to check out all my other functions just to make sure there are no underlying endocrine issues.
    Anonymous 42789 Replies
    • January 12, 2007
    • 09:54 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.